Alert archive / Virginia / River Flood Warnings in 2009
River Flood Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Jun 5, 2009, 7:21 AM EDT for Halifax County, Virginia. It took effect at Jun 5, 2009, 7:41 AM EDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 7:21 AM EDT (11:21 UTC)
- In effect from
- Jun 5, 2009, 7:41 AM EDT
- Expired
- Jun 7, 2009, 5:18 PM EDT
- In force
- 58 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRNK 051121 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 721 AM EDT FRI JUN 05 2009 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. TWO TO FOUR INCHES OF RAIN HAS FALLEN ACROSS MUCH OF NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGNIA. THIS WILL RESULT IN MINOR FLOODING ON THE DAN RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC083-052321- /O.NEW.KRNK.FL.W.0004.090605T1141Z-090607T1612Z/ /SBNV2.1.ER.090605T1141Z.090606T0000Z.090607T0412Z.NO/ 721 AM EDT FRI JUN 05 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM THIS MORNING UNTIL SUNDAY AFTERNOON. * AT 07AM FRIDAY THE STAGE WAS...17.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 22.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
10 follow-up statements
000 WGUS81 KRNK 051521 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1121 AM EDT FRI JUN 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY FOR THE DAN RIVER...INCLUDING SOUTH BOSTON...MINOR FLOODING IS FORECAST. BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN ACROSS MUCH OF NORTH CENTRAL NORTH CAROLINA INTO SOUTH CENTRAL VIRGNIA. RUNOFF FROM RECENT HEAVY RAINS WILL RESULT IN SOME MINOR FLOODING ON THE DAN RIVER NEAR SOUTH BOSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. && VAC083-052321- /O.EXT.KRNK.FL.W.0004.000000T0000Z-090608T0700Z/ /SBNV2.1.ER.090605T1549Z.090606T1800Z.090607T1900Z.NO/ 1121 AM EDT FRI JUN 05 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * FROM LATE THIS MORNING UNTIL LATE SUNDAY NIGHT * AT 09AM FRIDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 052124 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 524 PM EDT FRI JUN 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RAINFALL TOTALS OF BETWEEN TWO AND FIVE INCHES OCCURRED ACROSS MUCH OF THE REGION DURING THE PAST 24 TO 48 HOURS. RUNOFF FROM THIS HEAVY RAIN WILL RESULT IN FLOODING ALONG THE LOWER ROANOKE RIVER AT RANDOLPH AND ON THE DAN RIVER NEAR SOUTH BOSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 11 PM. && VAC037-083-060524- /O.CON.KRNK.FL.W.0005.090607T0345Z-090608T1600Z/ /RNDV2.1.ER.090607T0345Z.090607T1200Z.090608T0400Z.NO/ 524 PM EDT FRI JUN 05 2009 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW LATE EVENING UNTIL MONDAY AFTERNOON * AT 04PM FRIDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 21.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-060524- /O.CON.KRNK.FL.W.0004.000000T0000Z-090608T0700Z/ /SBNV2.1.ER.090605T1743Z.090606T1800Z.090607T1900Z.NO/ 524 PM EDT FRI JUN 05 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL LATE SUNDAY NIGHT. * AT 05PM FRIDAY THE STAGE WAS 21.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 060235 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 PM EDT FRI JUN 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS EXPECTED. RAINFALL TOTALS OF BETWEEN TWO AND FIVE INCHES OCCURRED ACROSS MUCH OF THE REGION DURING THE PAST 24 TO 48 HOURS. RUNOFF FROM THIS HEAVY RAIN WILL RESULT IN FLOODING ALONG THE LOWER ROANOKE RIVER AT RANDOLPH AND ON THE DAN RIVER NEAR SOUTH BOSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 7 AM SATURDAY. && VAC037-083-061035- /O.EXT.KRNK.FL.W.0005.090606T2240Z-090608T1500Z/ /RNDV2.1.ER.090606T2240Z.090607T0600Z.090608T0300Z.NO/ 1035 PM EDT FRI JUN 05 2009 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TOMORROW EVENING UNTIL MONDAY MORNING * AT 09PM FRIDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 21.6 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-061035- /O.CON.KRNK.FL.W.0004.000000T0000Z-090608T0700Z/ /SBNV2.1.ER.090605T1743Z.090606T1800Z.090607T1900Z.NO/ 1035 PM EDT FRI JUN 05 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL LATE SUNDAY NIGHT. * AT 10PM FRIDAY THE STAGE WAS 21.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 060852 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 452 AM EDT SAT JUN 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS EXPECTED. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY MORNING WILL RESULT IN MINOR FLOODING ALONG THE LOWER ROANOKE RIVER AT RANDOLPH AND ON THE DAN RIVER NEAR SOUTH BOSTON. SOUTH BOSTON IS ALREADY ABOVE FLOOD STAGE WITH MINOR FLOODING OCCURRING...AND RANDOLPH IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON. && VAC037-083-061652- /O.CON.KRNK.FL.W.0005.090606T2240Z-090608T1500Z/ /RNDV2.1.ER.090606T2240Z.090607T0600Z.090608T0300Z.NO/ 452 AM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM THIS EVENING UNTIL MONDAY MORNING * AT 03AM SATURDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.6 FEET BY 700 AM TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-061652- /O.CON.KRNK.FL.W.0004.000000T0000Z-090608T0700Z/ /SBNV2.1.ER.090605T1743Z.090606T1800Z.090607T1900Z.NO/ 452 AM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL LATE SUNDAY NIGHT. * AT 04AM SATURDAY THE STAGE WAS 21.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 061507 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1107 AM EDT SAT JUN 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY WILL RESULT IN MINOR FLOODING ALONG THE LOWER ROANOKE RIVER AT RANDOLPH AND ON THE DAN RIVER NEAR SOUTH BOSTON. SOUTH BOSTON IS ABOVE FLOOD STAGE WITH MINOR FLOODING OCCURRING...AND RANDOLPH IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING. IN ADDITION...MINOR FLOODING IS ALSO EXPECTED ALONG THE HYCO RIVER NEAR DENNISTON IN SOUTHERN HALIFAX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED 7 PM. && VAC037-083-062307- /O.EXT.KRNK.FL.W.0005.090607T0100Z-090608T1559Z/ /RNDV2.1.ER.090607T0100Z.090607T0600Z.090608T0359Z.NO/ 1107 AM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TONIGHT UNTIL MONDAY MORNING * AT 10AM SATURDAY THE STAGE WAS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 21.5 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-062307- /O.EXT.KRNK.FL.W.0004.000000T0000Z-090608T0942Z/ /SBNV2.1.ER.090605T1743Z.090607T0600Z.090607T2142Z.NO/ 1107 AM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL LATE SUNDAY NIGHT. * AT 09AM SATURDAY THE STAGE WAS 21.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY AFTER MIDNIGHT, THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$
000 WGUS81 KRNK 062112 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 512 PM EDT SAT JUN 06 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY WILL RESULT IN MINOR FLOODING ALONG THE LOWER ROANOKE RIVER AT RANDOLPH AND ON THE DAN RIVER NEAR SOUTH BOSTON. SOUTH BOSTON IS ABOVE FLOOD STAGE WITH MINOR FLOODING OCCURRING...AND RANDOLPH IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING. IN ADDITION...MINOR FLOODING IS ALSO EXPECTED ALONG THE HYCO RIVER NEAR DENNISTON IN SOUTHERN HALIFAX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND 1100 PM. && VAC037-083-070512- /O.CON.KRNK.FL.W.0005.090607T0100Z-090608T1559Z/ /RNDV2.1.ER.090607T0100Z.090607T0600Z.090608T0359Z.NO/ 512 PM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE ROANOKE RIVER AT RANDOLPH. * FROM TONIGHT UNTIL MONDAY MORNING * AT 04PM SATURDAY THE STAGE WAS 20.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 21.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.5 FEET ON NOV 18 2006. $$ VAC083-070512- /O.CON.KRNK.FL.W.0004.000000T0000Z-090608T0942Z/ /SBNV2.1.ER.090605T1743Z.090607T0600Z.090607T2142Z.NO/ 512 PM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL LATE SUNDAY NIGHT. * AT 04PM SATURDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$ RCS
000 WGUS81 KRNK 070117 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 917 PM EDT SAT JUN 06 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... ROANOKE RIVER AT RANDOLPH AFFECTING CHARLOTTE AND HALIFAX COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY WILL RESULT IN MINOR FLOODING ALONG THE DAN RIVER NEAR SOUTH BOSTON. SOUTH BOSTON IS ABOVE FLOOD STAGE WITH MINOR FLOODING OCCURRING. IN ADDITION...MINOR FLOODING IS ALSO EXPECTED ALONG THE HYCO RIVER NEAR DENNISTON IN SOUTHERN HALIFAX COUNTY. THE ROANOKE RIVER AT RANDOLPH IS EXPECTED TO CREST AT 20.4 FEET TONIGHT. FLOOD STAGE IS 21.0 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 700 AM SUNDAY. && VAC083-070917- /O.EXT.KRNK.FL.W.0004.000000T0000Z-090608T1112Z/ /SBNV2.1.ER.090605T1743Z.090607T0600Z.090607T2312Z.NO/ 917 PM EDT SAT JUN 06 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL MONDAY MORNING. * AT 08PM SATURDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 11 2008. $$ VAC037-083-070147- /O.CAN.KRNK.FL.W.0005.000000T0000Z-090608T1559Z/ /RNDV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 917 PM EDT SAT JUN 06 2009 THE FLOOD WARNING IS CANCELLED FOR THE ROANOKE RIVER AT RANDOLPH. * UNTIL MONDAY MORNING. * AT 08PM SATURDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.0 FEET ON OCT 9 2005. $$
000 WGUS81 KRNK 070908 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 508 AM EDT SUN JUN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY IS RESULTING IN MINOR FLOODING ALONG THE DAN RIVER NEAR SOUTH BOSTON. THE RIVER CRESTED AROUND 22 FEET OVERNIGHT...AND WILL BE SLOWLY FALLING TODAY. IN ADDITION...THE HYCO RIVER NEAR DENNISTON IN SOUTHERN HALIFAX COUNTY HAS RISEN TO NEAR 18.1 FEET AND APPEARS TO BE NEAR CREST. THIS MAY BE CAUSING SOME MINOR FLOODING ALONG THE HYCO RIVER. THE HYCO RIVER WILL ALSO BE SLOWLY FALLING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY NOON TODAY. && VAC083-071708- /O.CON.KRNK.FL.W.0004.000000T0000Z-090608T1112Z/ /SBNV2.1.ER.090605T1743Z.090607T0500Z.090607T2312Z.NO/ 508 AM EDT SUN JUN 07 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL MONDAY MORNING. * AT 04AM SUNDAY THE STAGE WAS 21.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
000 WGUS81 KRNK 071344 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 944 AM EDT SUN JUN 07 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY MINOR FLOODING IS OCCURING...BUT THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE. RUNOFF FROM HEAVY RAINFALL THAT ENDED FRIDAY IS RESULTING IN MINOR FLOODING ALONG THE DAN RIVER NEAR SOUTH BOSTON. THE RIVER CRESTED AROUND 22 FEET OVERNIGHT...AND WILL FALL BELOW THE FLOOD STAGE OF 19 FEET BY THIS AFTERNOON. IN ADDITION...THE HYCO RIVER NEAR DENNISTON IN SOUTHERN HALIFAX COUNTY IS NEAR 18.1 FEET AND IS STARTING TO FALL. THIS MAY BE CAUSING SOME MINOR FLOODING ALONG THE HYCO RIVER THIS MORNING...BUT THE RIVER IS EXPECTED TO CONTINUE TO FALL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED 5 PM. && VAC083-072144- /O.EXT.KRNK.FL.W.0004.000000T0000Z-090608T0358Z/ /SBNV2.1.ER.090605T1743Z.090607T0500Z.090607T1558Z.NO/ 944 AM EDT SUN JUN 07 2009 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS EVENING. * AT 08AM SUNDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 21.8 FEET ON DEC 11 2004. $$
000 WGUS81 KRNK 072118 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 518 PM EDT SUN JUN 07 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY THE RIVER LEVEL ALONG THE DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW THE 19.0 FOOT FLOOD STAGE LATE THIS AFTERNOON. THUS THE FLOOD WARNING HAS BEEN CANCELLED. IN ADDITION...THE HYCO RIVER NEAR DENNISTON CONTINUES TO SLOWLY FALL BELOW 18 FEET AND THIS TREND SHOULD END ANY MINOR FLOODING NEAR THE RIVER EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON RIVERS & LAKES AHPS. THIS WILL BE THE LAST STATEMENT ON THIS FLOODING EVENT. && VAC083-072148- /O.CAN.KRNK.FL.W.0004.000000T0000Z-090608T0358Z/ /SBNV2.1.ER.090605T1743Z.090607T0500Z.090607T2011Z.NO/ 518 PM EDT SUN JUN 07 2009 THE FLOOD WARNING IS CANCELLED FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL THIS EVENING. * AT 05PM SUNDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 19.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 4:12 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 5, 4:12 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 AM EDT FRI JUN 5 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST TO THE VIRGINIA COAST THIS AFTERNOON
TAKING THE FRONT WITH IT. WEAK HIGH PRESSURE WILL BUILD OVER THE
AREA SATURDAY. BY SUNDAY...THE WINDS WILL BE TURNING BACK TO THE
SOUTH AND WHILE A BACK DOOR FRONT EDGES INTO THE MID ATLANTIC.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENT FLOOD WATCH WILL REMAIN AS IS THROUGH NOON TODAY. UPPER
LOW OVER THE GULF COAST STATES WILL TRACK SLOWLY EAST TODAY WHILE
SFC LOW OVER THE CAROLINAS PUSHES NORTHEAST OFF THE VIRGINIA
COAST. THE MODELS ARE STRUGGLING WITH ORIENTATION AND LOCATION OF
PRECIP THIS MORNING...BUT THE 03Z RUC WAS DOING THE BEST
ATTM...ALTHOUGH MAY BE OVERDOING IT ON QPF. WILL FOLLOW THE RUC TH
IS MORNING...THEN FOLLOW A TREND OF THE LOCAL WRF/GFS/ECMWF BLEND
THIS AFTERNOON AND TONIGHT.
ALTHOUGH IT APPEARS THE HEAVIER RAIN THREAT IS OVER FOR THE WRN
CWA...ELECTED TO KEEP THE WATCH AS STILL HAVE THE DEFORMATION ZONE
WITH UPPER LOW PRECIP HANGING BACK ACROSS THE SMOKYS AND INTO GA.
THIS WILL TRACK NORTHEAST INTO THE AREA THROUGH THIS MORNING AND
EARLY AFTERNOON...WITH THE MAIN ACTIVITY STAYING CENTERED ALONG
AND EAST OF THE BLUE RIDGE. BY THIS AFTERNOON...THE SHORTWAVE WILL
MOVE FURTHER EAST ACROSS CENTRAL NC AND SHOULD SEE WINDS TURN MORE
TO THE NORTHWEST ALLOWING PRECIP TO WANE FROM NW TO SE BY LATE
AFTERNOON. THE INSTABILITY INCREASES TOWARD MID-LATE AFTERNOON
ACROSS THE SOUTH...WITH ISOLATED THUNDERSTORMS POSSIBLE.
WILL HAVE CATEGORICAL POPS THIS MORNING TRENDING TO CHANCE TO
LIKELY THIS AFTERNOON FROM WEST TO EAST. HIGHS TODAY WILL BE CLOSE
TO THE MAV/LOCAL MOS FIGURES WITH 60S TO LOWER 70S...AS SUNSHINE
WILL BE SLOW TO RETURN TIL LATE IN THE DAY.
TONIGHT...THE ECMWF LINGERS THE UPPER LOW/TROUGH OVER THE
SOUTHEAST WITH PRECIP SHIELD STAYING CLOSE TO THE SOUTHSIDE VA/NW
NC PIEDMONT. LEFT LOW CHANCE POPS HERE IN THE EVENING TO SLIGHT
CHANCE OVERNIGHT TO ACCOUNT FOR THIS. OTHERWISE...SHOULD SEE
CLEARING SKIES AS WEAK HIGH PRESSURE BUILDS IN FROM THE OHIO
VALLEY. WITH MOISTURE REMANING HIGH AT THE SFC...AND LIGHT
WINDS/CLEARING SKIES...WILL SEE AREAS OF FOG ACROSS THE
REGION...ESPECIALLY IN THE MTNS. LOWS TONIGHT WILL AGAIN BE CLOSE
TO MAV/LOCA MOS...MAINLY 50S...WITH LOWER 60S SOUTHSIDE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SATURDAY...THE UPPER LEVEL LOW WILL STAY FIXED ACROSS FL/SRN GA
WITH MAIN INFLUENCE STAYING ALONG THE COAST OF VA/NC/SC...WITH
WEAK RIDGING MOVING OVERHEAD. WILL STILL SEE SOME CU FORMING
DURING THE DAY SINCE LOW LVLS REMAIN SOMEWHAT MOIST...AND SFC TO
8H FLOW WILL BE OFF FROM THE EAST...BUT OVERALL SHOULD SEE MORE
SUN THAN CLOUDS.
SFC HIGH WILL MOVE EAST SAT NIGHT INTO SUNDAY...AS BACKDOOR FRONT
TRIES TO PUSH INTO THE MID ATLANTIC WITH SHORTWAVE ENERGY SLIPPING
ACROSS THE OHIO VALLEY. SEEMS THE AREA WILL BE BETWEEN SYSTEMS
WITH THE UPPER LOW OVER THE FL/SE COAST AND SRN EDGE OF WESTERLIES
PUSHING ACROSS THE OHIO VALLEY. THE SFC/LOW LVL FLOW WILL BECOME
MORE SOUTHERLY SUNDAY...AND MOISTURE COVERENGE DEPICTED BY THE
MODELS SHOULD SETUP SOME ISOLATED SHOWERS AND STORMS ALONG THE
BLUE RIDGE...WITH SLIGHT CHANCE POPS EVEN INTO SE WV CLOSE TO THE
FRONT. TEMPS WILL WARM AGAIN INTO THE 80S WITH DEWPOINTS STARTING
TO JUMP INTO THE 60S.
SUNDAY NIGHT DRIES OUT WITH MAIN BATCH OF PRECIP STAYING NORTH
ALONG THE FRONT IN THE OHIO VALLEY TO MID ATLANTIC.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS KEEP UPPER LEVEL LOW WHICH GETS CUT OFF FROM THE
FLOW AND BECOMES AN OCCLUDED LOW WILL REMAIN IN THE VICINITY OF
FLORIDA THROUGH TUESDAY. OVER THE IMMEDIATE AREA...ZONAL FLOW AND
EVENTUALLY INCREASING HEIGHTS WILL BRING WARMING TEMPERATURES INTO
THE REGION. WITH MOISTURE BEING THROWN INTO THE REGION FROM THE
FLORIDA LOW...THE CHANCES FOR AFTERNOON AND EVENING PULSE STORMS
WILL INCREASE ON MONDAY. AN APPROACHING FRONT WILL BRING PREFRONTAL
CONVECTION INTO THE REGION ON TUESDAY WITH THE FRONTAL PASSAGE
EXPECTED WEDNESDAY-WEDNESDAY NIGHT.
TEMPERATURES WILL MODERATE ABOVE NORMAL MONDAY AND TUESDAY.
FOLLOWING THE FRONTAL PASSAGE...TEMPERATURES WILL DROP BACK TO
NORMAL LEVELS. BIAS CORRECTED MOSGUIDE WAS USED FOR TEMPERATURES
DURING THE LONG TERM.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE WITH AN EXTENSIVE SHIELD OF MODERATE TO HEAVY
PRECIPITATION WAS OVER NORTHEAST GEORGIA AT 05UTC. THIS LOW WILL
MOVE NORTHEAST OVERNIGHT RESULTING IN A CONTINUATION OF VLIFR TO
IFR CEILINGS AND MVFR VISIBILITIES FOR ALL TAF SITES. ON FRIDAY AS
THE LOW MOVES NORTH AND EAST OF THE REGION THE PRECIPITATION WILL
GRADUALLY END AND CONDITIONS WILL IMPROVE. CEILINGS WILL LIFT TO
MVFR AFTER 18Z. ADDED VFR CEILINGS IN LWB SINCE THEY WILL BE FARTHER
FROM THE CENTER OF THE LOW.
FRIDAY EVENING DRY ADVECTION WILL BEGIN AS LOW LEVEL WINDS COME
AROUND TO THE NORTHWEST. BUT WITH SO MUCH WATER AROUND EXPECT A
REDEVELOPMENT OF FOG/LOW CLOUDS INTO SATURDAY MORNING. WITH KBLF
BASICALLY INOP WILL KEEP NIL TAF GIVEN IFR/LIFR CONDITIONS.
VFR WEATHER COMES BACK IN SATURDAY AS HIGH PRESSURE BUILDS INTO
THE OHIO VALLEY. MOISTURE SLOWLY INCREASES EARLY NEXT WEEK.
&&
.HYDROLOGY...
RAINFALL FOR THE PAST 24 HOURS HAS BEEN HEAVIEST ALONG AND EAST OF
THE BLUE RIDGE AND IN PORTIONS OF SW VA. RADAR ESTIMATES SHOW THAT
2 TO 4 INCHES HAD FALLEN ACROSS PORTIONS OF THE DAN RIVER BASIN.
SHORT TERM WISE...THE BLACKWATER RIVER IN FRANKLIN COUNTY AND THE
BLACKBERRY CREEK IN HENRY COUNTY ARE JUST ABOVE FLOOD STAGE. FLOOD
WARNINGS REMAIN IN EFFECT FOR THESE AREAS THRU THE MORNING AS
MODERATE SHOWERS WILL CONTINUE TO MOVE ACROSS THESE LOCATIONS.
WILL HAVE TO WATCH THE DAN RIVER AT PACES AND SOUTH BOSTON. THE
RIVERS ARE RISING FASTER THAN FORECAST...AND POTENTIAL IS THERE
FOR SOME MINOR FLOODING.
&&
.EQUIPMENT...
BLF ASOS REMAINS OTS DUE TO EARLIER POWER HIT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ007-009>020-022>024-
032>035-043>047-058-059.
NC...FLOOD WATCH UNTIL NOON EDT TODAY FOR NCZ001>006-018>020.
WV...FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ042>045.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...RCS/WP
LONG TERM...RCS
AVIATION...AMS
HYDROLOGY...WP
EQUIPMENT...WPHazardous weather outlook, Jun 5, 4:35 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 435 AM EDT FRI JUN 5 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-060845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 435 AM EDT FRI JUN 5 2009 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:26 PM EDT | Flash Flood Warning | RNK | Giles | 5 hr |
| Jun 4, 8:38 PM EDT | Areal Flood Warning | RNK | Pittsylvania, City of Danville | 5 hr |
| Jun 5, 1:30 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 14 hr |
| Jun 5, 3:19 AM EDT | Areal Flood Warning | RNK | Franklin | 8 hr |
| Jun 5, 7:36 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 8 hr |
| Jun 5, 10:55 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 34 hr |
Nearby
River Flood Warnings in Virginia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.